Prevalent behavior of strongly order preserving semiflows

Germán A. Enciso, Morris W. Hirsch, Hal Smith

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

Classical results in the theory of monotone semiflows give sufficient conditions for the generic solution to converge toward an equilibrium or toward the set of equilibria (quasiconvergence). In this paper, we provide new formulations of these results in terms of the measure-theoretic notion of prevalence, developed in Christensen (Israel J. Math., 13, 255-260, 1972) and Hunt et al. (Bull. Am. Math. Soc., 27, 217-238, 1992). For monotone reaction-diffusion systems with Neumann boundary conditions on convex domains, we show the prevalence of the set of continuous initial conditions corresponding to solutions that converge to a spatially homogeneous equilibrium. We also extend a previous generic convergence result to allow its use on Sobolev spaces. Careful attention is given to the measurability of the various sets involved.

Original languageEnglish (US)
Pages (from-to)115-132
Number of pages18
JournalJournal of Dynamics and Differential Equations
Volume20
Issue number1
DOIs
StatePublished - Mar 1 2008

Keywords

  • Measurability
  • Prevalence
  • Quasi-convergence
  • Reaction-diffusion
  • Strong monotonicity

ASJC Scopus subject areas

  • Analysis

Fingerprint Dive into the research topics of 'Prevalent behavior of strongly order preserving semiflows'. Together they form a unique fingerprint.

  • Cite this